Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 10, 2021, 2:28 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 2:28 PM EDT (18:28 UTC)
- Expired
- Jun 10, 2021, 3:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 57 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WWUS82 KRAH 101828
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
228 PM EDT Thu Jun 10 2021
NCZ088-089-101930-
Sampson NC-Cumberland NC-
228 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAMPSON AND CENTRAL
CUMBERLAND COUNTIES UNTIL 330 PM EDT...
At 228 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, moving northeast at 30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Fayetteville, Clinton, Godwin, Eastover, Roseboro, Stedman, Wade,
Salemburg, Falcon and Autryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3516 7891 3521 7879 3526 7845 3526 7841
3527 7838 3526 7838 3498 7832 3488 7884
TIME...MOT...LOC 1828Z 245DEG 26KT 3505 7879
$$
AK/JJTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 1:55 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 10, 1:55 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 155 PM EDT Thu Jun 10 2021 .SYNOPSIS... An upper level ridge over the Southeast coast will weaken as an upper-level trough across the Ohio Valley shifts east toward the mid- Atlantic and Southeast coast into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1015 AM Thursday... Water vapor satellite showed a weak wave over NW NC/SE VA embedded in the elongated upper trough stretching from the Midwest to the Mid- Atlantic. This feature, combined with residual outflow boundaries from previous convection, will be the main focus for shower and thunderstorm development today through tonight across central NC. The bulk of activity will develop this afternoon and evening with diurnal heating, and with precipitable water values of 2-2.25", urban flooding and localized flash flooding will be the main concern in slow-moving storms. Confidence in large-scale flash flooding is not high enough at the moment for a Flash Flood Watch, but may be needed if 12Z models increase in precipitation amounts. MLCAPE values of 1000-2000 J/kg will help develop stronger storms, however lacking shear will lower the chances of storms being more organized. A few damaging wind gusts are possible from wet microbursts. Storms will diminish in coverage by late tonight as the last upper wave of the day moves offshore, with a few lingering showers possible into early Friday morning. Increased cloud cover across northern areas will keep afternoon temperatures lower there today, with highs ranging from the low 80s north to the upper 80s south. Heat index values today will only be a few degrees higher than actual temperatures. Lows tonight will be fairly mild, ranging form the upper 60s north to the low 70s south. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 430 AM Thursday... A generally persistence pattern at the surface and aloft will continue this period, though with a continued swd progression of the cold front from nrn VA Fri morning to srn NC by Sat morning. Showers and storms should consequently become numerous to widespread along and ahead of that front Fri afternoon-evening, with heavy rain/flooding possible given continued (1-2 sigma) above average precipitable water values. Temperatures will be within a few degrees of those of previous days, mostly mid-upper 80s, with slight cooling into the mid 60s to around 70 in post-frontal, nely flow and stratus by Sat morning. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 340 AM Thursday... High pressure aloft will sit over the Four Corners through the end of next week. An upper trough over the Carolinas through the weekend will slowly drift east to off/along the coast by Monday. Another, weaker shortwave will swing through the Northeast and clip the mid- Atlantic Monday and Monday night while the parent low swings southeast through eastern Canada. As the shortwave lifts away from the region, the parent trough will amplify over the eastern US. The parent low will slowly drift east then northeast through Quebec/the Northeast through mid-week, while the trough remains over the East Coast. At the surface, a backdoor front will slip south into the area as the elongated surface low shifts offshore on Saturday. A bit of a wedge will develop over the area as high pressure ridges in through Sunday before the high drifts away and the next front approaches from the west. The medium-range models really diverge with the progression of the approaching cold front Monday through Wednesday, with the GFS more progressive/quicker with the initial fropa while the ECMWF is more delayed. Both models develop a low/coastal trough over the Carolinas on Tuesday, with a backdoor front moving through the area from the north Wednesday/Wednesday night. As a result of the discrepancies, forecast confidence is low for early/mid next week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 200 PM Thursday... Scattered showers and thunderstorms are already ongoing this afternoon. After these storms move off to the east, a second round of showers and thunderstorms are expected this evening. Given heavy rainfall, visibility will be reduced to IFR conditions under the strongest storms. Once these storms weaken and move off to the east, amidst the continued humid and rain cooled air mass, there will be a chance for IFR stratus at GSO, INT, RDU, RWI. Confidence FAY will reach IFR ceilings remains low at this time. Outlook: Diurnally-maximized (afternoon-evening) showers and storms and associated sub-VFR conditions are expected again Fri, along with a good chance of late night-morning IFR-MVFR ceilings, the latter of which may become most widespread in nely flow Sat morning and Sat night-Sun morning. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Blaes NEAR TERM...JJT SHORT TERM...MWS LONG TERM...KC AVIATION...JJT/AS/MWS
Hazardous weather outlook, Jun 10, 5:55 AM EDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 555 AM EDT Thu Jun 10 2021 NCZ007>011-021>028-038>043-074>078-111200- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Montgomery-Moore-Lee-Harnett-Wayne- 555 AM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Showers and thunderstorms with heavy rain this afternoon and early tonight will have a tendency to redevelop over the same areas and drift only slowly southward or southeastward with time. Scattered instances of flash flooding may result, particularly in the urban corridor along Interstate 40 and US Highway 70 across the Triad, Triangle, and Goldsboro and Rocky Mount-Wilson vicinity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An above average chance of showers and storms, with an associated threat of heavy rain and flooding, will continue through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ073-083>086-088-089-111200- Stanly-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 555 AM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Thunderstorms this afternoon into early tonight will be capable of producing strong to locally damaging wind gusts and heavy rain and minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An above average chance of showers and storms, with an associated threat of heavy rain and flooding, will continue through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 10, 1:07 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Raleigh NC
107 PM EDT Thu Jun 10 2021
NCZ041-042-075>077-086-088-101800-
Lee NC-Johnston NC-Hoke NC-Harnett NC-Wake NC-Moore NC-Cumberland NC-
107 PM EDT Thu Jun 10 2021
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT EAST
CENTRAL MOORE...HARNETT...NORTHWESTERN CUMBERLAND...SOUTHEASTERN
LEE...SOUTHWESTERN WAKE...WEST CENTRAL JOHNSTON AND NORTHERN HOKE
COUNTIES UNTIL 200 PM EDT...
At 106 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms along a line extending from Angier to near Fort
Bragg. Movement was northeast at 25 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Fayetteville, Lillington, Fort Bragg, Fuquay-Varina, Clayton, Angier,
Pope AFB, Spring Lake, Erwin and Coats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3508 7939 3554 7900 3552 7897 3558 7892
3559 7895 3564 7891 3565 7839 3506 7886
TIME...MOT...LOC 1706Z 234DEG 20KT 3549 7875 3513 7908
JJTSpecial weather statement, Jun 10, 2:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
228 PM EDT Thu Jun 10 2021
NCZ088-089-101930-
Sampson NC-Cumberland NC-
228 PM EDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAMPSON AND CENTRAL
CUMBERLAND COUNTIES UNTIL 330 PM EDT...
At 228 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, moving northeast at 30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Fayetteville, Clinton, Godwin, Eastover, Roseboro, Stedman, Wade,
Salemburg, Falcon and Autryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3516 7891 3521 7879 3526 7845 3526 7841
3527 7838 3526 7838 3498 7832 3488 7884
TIME...MOT...LOC 1828Z 245DEG 26KT 3505 7879
AK/JJTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:37 PM EDT | Areal Flood Advisory | RAH | Durham, Granville, Person | 3 hr |
| Jun 9, 8:45 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 112 min |
| Jun 9, 11:59 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 2 hr |
| Jun 10, 1:50 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Guilford, Randolph | 3 hr |
| Jun 10, 1:07 PM EDT | Special Weather Statement | RAH | Harnett | 53 min |
| Jun 10, 2:37 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett | 3 hr |
| Jun 10, 2:51 PM EDT | Special Weather Statement | RAH | Wilson | 54 min |
| Jun 10, 2:54 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jun 10, 3:39 PM EDT | Flash Flood Watch | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Person and 3 more | 32 hr |
| Jun 10, 3:55 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 65 min |
| Jun 10, 5:09 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 66 min |
| Jun 10, 5:20 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance | 55 min |
| Jun 10, 6:07 PM EDT | Special Weather Statement | RAH | Chatham | 53 min |
| Jun 10, 6:23 PM EDT | Special Weather Statement | RAH | Moore | 67 min |
| Jun 10, 7:04 PM EDT | Special Weather Statement | RAH | Guilford | 56 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.